Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 17, 2012, 3:03 PM CDT for Elmore County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 17, 2012, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
County Elmore County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:15 PM CDT | HAIL 0.25 | Eclectic, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WWUS84 KBMX 172003
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE JUL 17 2012
ALZ043-045-172030-
ELMORE AL-MACON AL-
303 PM CDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON AND CENTRAL ELMORE
COUNTIES UNTIL 330 PM CDT...
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DEXTER TO ECLECTIC...AND
MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WETUMPKA...
SANTUCK...
DEXTER...
EMERALD MOUNTAIN...
TYSONVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3228 8592 3230 8595 3234 8597 3234 8599
3242 8603 3240 8605 3242 8608 3242 8612
3247 8623 3250 8625 3275 8623 3275 8597
3274 8594
TIME...MOT...LOC 2003Z 354DEG 13KT 3269 8615 3258 8602
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 12:33 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 12:33 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1233 PM CDT TUE JUL 17 2012 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... HIGH CLOUD COVER HAS KEPT ITS HOLD ACROSS THE EASTERN SECTIONS OF THE AREA...AND WILL LIKELY CONTINUE THROUGHOUT THE REST OF THE MORNING. SEVERAL BREAKS IN THIS CLOUD COVER ARE ALLOWING SOME AREAS TO WARM UP AS EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS MORNING AND HAVE NOW DISSIPATED...LEAVING WHAT APPEARS TO BE AN OUTFLOW BOUNDARY ACROSS THE SOUTHWEST...AS SEEN ON THE VISIBLE SATELLITE. WITH THE CLOUD COVER...A DIFFERENTIAL HEATING BOUNDARY IS LIKELY TO SET UP AND THIS COULD AID IN CONVECTION THIS AFTERNOON. ALSO...WITH THE THUNDERSTORMS THAT DEVELOPED THIS MORNING...OUTFLOW BOUNDARIES FROM THOSE STORMS MAY ALSO HELP GET THINGS GOING. FOR THESE REASONS...HAVE INCREASED POPS IN THE WEST. PREVIOUS FORECAST THINKING IS STILL ON TRACK FOR OUR EASTERN COUNTIES...SO WILL NOT ADJUST THOSE POPS AT THIS TIME. ALSO ADJUSTED HOURLY TEMPS AND DEWPOINTS TO ACCOUNT FOR CURRENT TRENDS. UPDATES ARE OUT. && .AVIATION...18Z TAF DISCUSSION. THE ATMOSPHERE IS BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP. THE MOST UNSTABLE AREAS APPEAR TO BE IN THE SOUTHEAST NEAR MGM AND TOI AND DECIDED TO INCLUDE A TEMPO GROUP MENTIONING THUNDERSTORMS FOR THE AFTERNOON. THAT SAID...ALL TAF SITES HAVE THE POSSIBILITY OF THUNDERSTORMS...JUST GREATER IMPACT POTENTIAL IN THE SOUTHEAST...AND KEPT VCTS WORDING FOR ALL SITES. WILL MONITION AND FINE TUNE WITH AMENDMENTS...IF NEEDED...AS THUNDERSTORMS CONTINUE TO DEVELOP AND APPROACH THE AIRPORTS. WINDS GENERALLY FROM THE NORTHWEST AROUND 5 KTS EXCEPT IN THUNDERSTORM AREAS. FOR TONIGHT...COVERAGE AND INTENSITY SHOULD DIMINISH AFTER SUNSET. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 73/88
Hazardous weather outlook, Jul 17, 12:37 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT TUE JUL 17 2012 ALZ011>015-017>050-181745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1237 PM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS...WITH WIND GUSTS GREATER THAN 60 MPH...ARE POSSIBLE FROM NOON THROUGH 9 PM TODAY AREAWIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 1:08 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT TUE JUL 17 2012
ALZ041-043-171845-
AUTAUGA AL-ELMORE AL-
108 PM CDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHWESTERN ELMORE COUNTIES UNTIL 145 PM CDT...
AT 106 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DEATSVILLE...OR 8 MILES NORTH OF MILLBROOK...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLBROOK...
PRATTVILLE...
COOSADA...
ELMORE...
SPEIGNER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3264 8653 3271 8635 3248 8620 3247 8623
3249 8624 3250 8626 3248 8627 3247 8629
3249 8631 3244 8633 3243 8640 3241 8640
3240 8644
TIME...MOT...LOC 1808Z 335DEG 7KT 3259 8640Special weather statement, Jul 17, 1:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT TUE JUL 17 2012
ALZ035-171900-
CHILTON AL-
133 PM CDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON COUNTY UNTIL 200
PM CDT...
AT 130 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CLANTON...MOVING SOUTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLANTON...
VERBENA...
MITCHELL DAM...
COOPER...
ENTERPRISE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3292 8671 3296 8652 3292 8651 3290 8649
3287 8648 3287 8646 3284 8645 3282 8646
3279 8643 3274 8641 3271 8641 3271 8667
TIME...MOT...LOC 1832Z 346DEG 12KT 3286 8658
77/GLEASONSpecial weather statement, Jul 17, 2:04 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CDT TUE JUL 17 2012 ALZ035-036-041-043-171930- AUTAUGA AL-CHILTON AL-COOSA AL-ELMORE AL- 204 PM CDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA... NORTHWESTERN ELMORE...SOUTHERN COOSA AND SOUTHEASTERN CHILTON COUNTIES UNTIL 230 PM CDT... AT 204 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WELONA...OR 12 MILES SOUTHWEST OF ROCKFORD...MOVING SOUTH AT 15 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF TITUS... ALSO MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WELONA... MARBURY... TITUS... WEOKA MILLS... TEN CEDAR ESTATES... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3263 8621 3258 8649 3283 8650 3287 8633 TIME...MOT...LOC 1903Z 340DEG 12KT 3279 8639 77/GLEASON
Special weather statement, Jul 17, 2:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT TUE JUL 17 2012
ALZ028-029-172015-
CLAY AL-RANDOLPH AL-
250 PM CDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH AND
SOUTHEASTERN CLAY COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LAKE WEDOWEE...MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MELLOW VALLEY...
MOTLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3311 8559 3310 8559 3310 8569 3311 8581
3311 8582 3329 8578 3329 8560 3311 8557
TIME...MOT...LOC 1950Z 004DEG 3KT 3325 8569
77/GLEASONSpecial weather statement, Jul 17, 2:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT TUE JUL 17 2012
ALZ044-049-172030-
MONTGOMERY AL-PIKE AL-
259 PM CDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 330 PM CDT...
AT 300 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MEADVILLE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MEADVILLE...
RAMER...
DUBLIN...
GRADY...
CURRYS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3193 8618 3194 8619 3196 8619 3196 8625
3210 8632 3217 8615 3196 8596 3186 8619
TIME...MOT...LOC 1959Z 334DEG 10KT 3208 8619Special weather statement, Jul 17, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE JUL 17 2012
ALZ043-045-172030-
ELMORE AL-MACON AL-
303 PM CDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON AND CENTRAL ELMORE
COUNTIES UNTIL 330 PM CDT...
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DEXTER TO ECLECTIC...AND
MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WETUMPKA...
SANTUCK...
DEXTER...
EMERALD MOUNTAIN...
TYSONVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3228 8592 3230 8595 3234 8597 3234 8599
3242 8603 3240 8605 3242 8608 3242 8612
3247 8623 3250 8625 3275 8623 3275 8597
3274 8594
TIME...MOT...LOC 2003Z 354DEG 13KT 3269 8615 3258 8602
77/GLEASONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:08 PM CDT | Special Weather Statement | BMX | Elmore | 37 min |
| Jul 17, 1:33 PM CDT | Special Weather Statement | BMX | Chilton | 27 min |
| Jul 17, 2:04 PM CDT | Special Weather Statement | BMX | Elmore | 26 min |
| Jul 17, 2:50 PM CDT | Special Weather Statement | BMX | Clay | 25 min |
| Jul 17, 2:52 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 38 min |
| Jul 17, 2:59 PM CDT | Special Weather Statement | BMX | Montgomery | 31 min |
| Jul 17, 3:42 PM CDT | Special Weather Statement | BMX | Macon | 33 min |
| Jul 17, 3:47 PM CDT | Special Weather Statement | BMX | Chilton | 28 min |
| Jul 17, 4:00 PM CDT | Special Weather Statement | BMX | Lowndes | 30 min |
| Jul 17, 4:09 PM CDT | Areal Flood Advisory | BMX | Randolph | 3 hr |
| Jul 17, 4:17 PM CDT | Special Weather Statement | BMX | Bullock | 43 min |
| Jul 17, 4:32 PM CDT | Special Weather Statement | BMX | Dallas | 43 min |
| Jul 17, 4:56 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jul 17, 5:04 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Pike | 3 hr |
| Jul 17, 5:14 PM CDT | Special Weather Statement | BMX | Lee | 31 min |
| Jul 17, 5:44 PM CDT | Special Weather Statement | BMX | Barbour | 31 min |
| Jul 17, 6:52 PM CDT | Special Weather Statement | BMX | Dallas | 38 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.